1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Contemplating a jellybaby

Discussion in 'Type 2 Diabetes' started by xfieldok, Jun 2, 2019.

  1. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    1,909
    Likes Received:
    1,650
    Trophy Points:
    178
    Never used it, happy to discuss with HPCs. As I mentioned further up, go on the max dose of steroids on Wednesday. Things are going to get worse before they get better. I have been told to expect to stay on steroids for about a year before being weaned off.
     
    • Hug Hug x 3
  2. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    3,558
    Likes Received:
    2,806
    Trophy Points:
    198
    That sounds like a long enough time to make it worthwile to try to get things right with your diabetes!
    That's a good thing :) Even if it turns out to be a silly thought, you're open to whatever may help you.
    Good luck!
     
    • Like Like x 1
  3. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    1,909
    Likes Received:
    1,650
    Trophy Points:
    178
    Update. I love my DN. She can't see me before Thursday. She is more concerned about the lows at the moment.

    Start max dose of steroids on Wednesday. Stop taking the glicazide after Wednesday. Start insulin after I have seen her and she shows me what to do.

    So before bed I have to have a wholemeal sandwich with two slices.

    So numbers are going to go through the roof but hey ho it is what it is. Just have to ride it out. I am sure it won't be a quick fix, lots of tweaking on the horizon but I can live with that. I can phone her at any time.

    My thanks to everyone who commented/hugged in this thread, you all make a huge difference to me.
     
    • Hug Hug x 4
    • Optimistic Optimistic x 1
  4. Capt-Slog

    Capt-Slog LADA · Well-Known Member

    Messages:
    101
    Likes Received:
    84
    Trophy Points:
    48

    Hi,
    I went down the same route as you, Metformin, Gliclazide then onto Insulin.
    I attended a recent presentation from a Consultant from my local Hospital who pointed out that some GP's and "Surgery Nurses" quite often forget, or don't know about, GLP1 or Flozins drugs.
    GLP1 treatment makes your body use its natural insulin better and Flozins make you "Pee out Sugar" (her words not mine!).
    These may not be suitable for you, but i wish someone had told me about them before i was put onto Insulin.
    It may not have stopped me going onto insulin (eventually) but it would probably have slowed the process down.
    Maybe you have already reached the point where these drugs may not have the desired effect, but it can't hurt to ask your DN.
    She should knows all about GLP1 and Flozin medication, and she can explain them to you.

    On another note:
    When you say DN (Diabetes Nurse) is this a Surgery Nurse, or a DSN (Diabetes Specialist Nurse)?
    The reason that i ask, is that I found out that the "Diabetes Nurse" in my GP's practice, (who is a lovely lady who i have a lot of time for), was not actually Diabetes trained at all. Upon meeting up with a DSN and a Consultant Endocrinologist at the Diabetes Clinic of my local hospital, things changed very rapidly for me (for the better).
     
  5. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    1,909
    Likes Received:
    1,650
    Trophy Points:
    178
    Thank you for this. My DN is the surgery nurse. She has supported me from the outset. I don't see her as often as I would like.

    I am hoping the insulin is a temporary thing until I come off the steroids. The glicazide does not seem to be working for me, but goodness knows what my readings would be without it! I have an awful lot to get to grips with. I will mention the drugs when I see her on Thursday.
     
  6. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    24,315
    Likes Received:
    30,154
    Trophy Points:
    298
    @xfieldok your nurse sounds like a keeper and is looking after you.

    I wish you well with whatever meds you are given. :) Lots of hugs from me.
     
    • Agree Agree x 2
    • Friendly Friendly x 1
  7. Goonergal

    Goonergal Type 2 · Moderator
    Staff Member

    Messages:
    5,630
    Likes Received:
    13,312
    Trophy Points:
    198
    @xfieldok glad you’re getting the advice and support you need. Totally admire your positive attitude amidst what must be a very unsettling and difficult time. Hugs from me too.
     
    • Agree Agree x 2
  8. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    1,909
    Likes Received:
    1,650
    Trophy Points:
    178
    Thanks. Been a bit grumpy today, it's hard when numbers are really high. In bed, had sandwich. Got jelly babies and biscuits. Set alarm for 2 am to check. Tomorrow is another day....
     
    • Hug Hug x 3
  9. ShortStuff

    ShortStuff · Member

    Messages:
    24
    Likes Received:
    17
    Trophy Points:
    23
    How are things now?
     
  10. xfieldok

    xfieldok Type 2 · Well-Known Member

    Messages:
    1,909
    Likes Received:
    1,650
    Trophy Points:
    178
    A bit yukky to be honest. Don't really know what I am doing with insulin. I was told not to increase it more than every 3 days but have been increasing every other day. Didn't put the steroids up last Wednesday as instructed by neurologist because readings are just too high. I can't cope with 8 hours or more with 16-18 mmol/l, I shouted at the puppies a couple of days ago, what a rat! I see neuro tomorrow, I am sure he will tell me to increase the steroids, I hope he understands why I didn't. I was hoping the readings would be lower by now, but I have no support. The Specialist Diabetic Nurse next appointment is another 4 weeks away. During the high readings I am like a bear with a sore head, not fair to the rest of the family. Thanks for asking.
     
    • Hug Hug x 5
  11. DCUKMod

    DCUKMod I reversed my Type 2 · Expert
    Staff Member Administrator

    Messages:
    8,851
    Likes Received:
    5,335
    Trophy Points:
    198
    Oh dear. I feel for you.

    Could you ask for even a telephone consultation with the SDN, and email her your readings? That way you might be able to agree a safe way forwards.

    If the puppies get a bit much at the moment, they can come and live with us here [​IMG] <<<< that's my best attempt at a covetous, shifty grin
     
    • Like Like x 1
  12. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    17,650
    Likes Received:
    32,043
    Trophy Points:
    298
    Or here! upload_2019-6-18_8-33-10.gif

    This ‘un will give them a run for their money
    (14 weeks old this week)

    [​IMG]
     
    • Winner Winner x 1
    #32 Brunneria, Jun 18, 2019 at 8:38 AM
    Last edited: Jun 18, 2019
  13. DCUKMod

    DCUKMod I reversed my Type 2 · Expert
    Staff Member Administrator

    Messages:
    8,851
    Likes Received:
    5,335
    Trophy Points:
    198
    Gerrof! They're mine! I got here first. [​IMG]

    (All very dignified from a Mod, I appreciate, but, we're human. :) )
     
    • Funny Funny x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook